My doctor prescribed me 300mg to take once daily and I am worried about the weight gain as I am already overweight. I have fibro and hot flashes.
I was over 2 Gm/ day. Weight game did not seem to be a big problem. What was was my emotional status. I could tell I was having decision making trouble and too impulsive for my own good. Of course, I crashed (nor car-wise). I went off the GABA. Drink a lot of water with the last 2 hours.before bed. Eat 5-6 small plates instead of 3 main meals like appetizer size. Use small plates you won't notice the decrease of food .
Now Lyrica WAS a big problem with weight.
It went on fast and wouldn't come off without much work. The extra weight killed my knees and now I'll need a bilat knes replacement in a few years.
If you are going to be taking any med with weight gain in the top 5 side effects, I'd be very careful. I would weigh myself daily so there are no surprises. I know 2x/week people will suggest.
But if you are eating day and don't even eating during the night, it can make you feel like the Pillsbury Dough Boy (in Ghost buster parade on strings above the float)
II felt like that after gaining 30 lbs in 2 months. ! It didn't even help my pain!
I will weigh myself daily and automatically start on a diet. Especially if your sleep deprived and don't bother looking in the mirror anymore. I found out because I suddenly felt like Dolly Parton! I was a 34 A my whole life ! It's very hard doing exercise to get it off because the fibro pain acts up.
I was on 300mg also for Fibromyalgia and hot flashes and I did not gain weight on it. In fact, I've gained about 12 lbs since going off it :( I went off it only because I am taking 4 other meds and I refuse to take more than 4 but I may go back on it and elimainate a different one. Good luck with it, I think at that dose you should be fine.
I gained my weight before gaba. I take 800 mg 3x daily for nerve pain. I have fibro too, along with back surgery and hip replacement at age 50 :(. I gradually increased to that amount because of fatigue. It made me very tired. But I'm used to it now and it's been a life saver for me.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 May 2013 • 2 answers
Posted 19 Feb 2014 • 5 answers
Posted 16 Dec 2015 • 1 answer
I'm on day 3 of 300mg Gabapentin and it seems to be helping. Did anyone else experience weight gain?
Posted 23 May 2016 • 2 answers
Posted 23 Sep 2016 • 5 answers